So I decided "To hell with it" and I'm gonna cancel my doctor's office visit, next week, to "learn how to inject" Humira. Puh-LEEZ!!!
I watched the video on the Humira website, and also watched a couple of "independent" YouTube Videos on "How to Inject Humira Painlessly."
I'm calling "Bullsh*t" on those videos!
Now don't get me wrong. I am *extremely* well-versed in injecting medications, k? In the "Early Days" of my diabetes diagnoses - with my EXTREME case of insulin-resistance - I was taking upwards of 15-20 injections of "standard" insulin PER DAY (NO EXAGGERATION, k?!!!). Lantus and Novolog (or maybe Levemir and Humalog, I can't remember), in "pen" form (meaning you had to "Dial-a-Dose"). And the dosage levels were SO high, my body wasn't able to properly absorb the insulin, right?
So now I take Humulin-R U500 (which I have to draw out of a vial, using a syringe). It is 5x the strength of "normal" insulin - which means I only have to inject 1-2x/day. I also take Byetta (which is in "pen" form) also 1-2x/day. And actually, now, my diabetes is mostly under-control (Yay).
Anyway, I know ALL the tricks for subcutaneous injections (i.e. letting the medication reach room temperature, finding a nice "meaty" [read: "fatty"] spot for injecting, etc.).
So, normally I inject my abdomen with insulin and Byetta (different "sections" of my abdomen. And there is PLENTY of abdomen to choose from!). I'm actually not wild about "thigh" injections but, since the Humira package said I shouldn't inject in a spot that already had a rash... Well, I had to go with my thighs. And, evidently, there are supposed to be fewer "nerve-endings" in the thigh so it should be LESS painful, right?!
So I took the pens out of the fridge and let 'em reach room temp. Took about an hour... I followed the video instructions on both the Humira site, as well as the "PAINLESS" YouTube videos. So, you're not supposed to inject into "muscle," you're supposed to find a "fatty" part to inject, right? NO SHORTAGE of fatty parts on my thighs - Trust me!!!
Well, that sh*t felt like the Fires of HELL when I injected it. Hooooly sh*tsnacks! And I had to take TWO injections for the first dose. Ow-Ow-Ow-Ow-OWWWWW!!!
And now I feel a little nauseous.
Man, this SUCKS!!!
I hope I don't get any more bad reactions to this sh*t. And I'm gonna have a HELLUVA time convincing myself to "keep this up!" Thankfully, the next dose isn't for another 8 days (and only ONE shot). Then it's every-two-weeks after that.
IF this sh*t works, it MIGHT be worth it. If it doesn't - I'm gonna be P*SSED!!!!
Okay. End Rant............